Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Cheyenne, WY

May 27, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2007, 3:58 PM MDT for Cheyenne County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 3:58 PM MDT (21:58 UTC)
Expired
May 27, 2007, 4:28 PM MDT
In force
30 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 272158
SVRCYS
NEC033-272300-
/O.NEW.KCYS.SV.W.0033.070527T2158Z-070527T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF
  NEBRASKA...

* UNTIL 500 PM MDT

* AT 356 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED
  OVER EXTREME EAST CENTRAL CHEYENNE COUNTY...OR ABOUT 12 MILES
  NORTHWEST OF CHAPPELL...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CHEYENNE COUNTY AT 410 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4128 10262 4129 10265 4114 10264 4115 10260

$$

RUBIN
2 follow-up statements
000 
WWUS55 KCYS 272207
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT SUN MAY 27 2007

NEC033-272300-
/O.CON.KCYS.SV.W.0033.000000T0000Z-070527T2300Z/
CHEYENNE NE-
406 PM MDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EXTREME EAST CENTRAL CHEYENNE COUNTY...

AT 356 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED OVER
EXTREME EAST CENTRAL CHEYENNE COUNTY...OR ABOUT 11 MILES NORTHWEST OF
CHAPPELL...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CHEYENNE COUNTY AT 420 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4122 10261 4122 10264 4114 10264 4114 10261

$$

RUBIN
000 
WWUS55 KCYS 272228
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT SUN MAY 27 2007

NEC033-272238-
/O.CAN.KCYS.SV.W.0033.000000T0000Z-070527T2300Z/
CHEYENNE NE-
428 PM MDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CHEYENNE
COUNTY IS CANCELLED...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4122 10261 4122 10264 4114 10264 4114 10261

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:20 PM MDT, 38 minutes earlier.

Area forecast discussion, May 27, 3:20 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT SUN MAY 27 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...LOW LEVEL MOISTURE AND
INSTABILITY HANGING TOUGH OVER FAR EASTERN PART OF CWA LATE THIS
AFTERNOON WITH ONE GOOD TSTM NORTHEAST OF KSNY.  ELSEWHERE...
MUCH DRIER LOW LEVELS WITH ONLY SOME VIRGA OR SPRINKLES AROUND.
HAVE PLAYED BOTH OF THESE TRENDS INTO JUST EARLY THIS EVENING.
ON MEMORIAL DAY...STRONG UPPER TROUGH MOVES OUT OF PACIFIC NW
INTO NORTHERN ROCKIES WITH NAM A BIT FASTER THAN GFS.  COLD FRONT
WILL MAKE ITS WAY INTO NW PART OF CWA MON MORNING...BUT NOT INTO
REST OF THE CWA UNTIL LATE AFTERNOON/EVENING.  DOWNSLOPE FLOW
SETS UP OVER MUCH OF WY PART OF CWA WITH INCREASING FIRE DANGER
POTENTIAL WEST OF I-25.  MEANWHILE...INCREASING SE WINDS WILL
HELP LOW LEVEL MOISTURE AND INSTABILITY OVER FAR EASTERN PART OF
CWA TO FAR EAST CENTRAL WY.  SPC DAY2 OUTLOOK LOOKS GOOD FOR THIS
AREA AS RIGHT REAR QUAD OF UPPER JET WILL ALSO HELP THINGS OUT BY
EVENING.  HAVE BOOSTED POPS A BIT OVER EAST CENTRAL WY AND NORTHERN
PANHANDLE MONDAY EVENING.  GRADUALLY IMPROVING CONDITIONS OVERNIGHT
MONDAY BUT DID KEEP A FEW SHOWERS ALL NIGHT.  GFS LOOKS TOO SLOW
IN KEEPING UPPER LOW OVER MT/ND BORDER AND THUS IN DRYING THINGS
OUT.  TUESDAY WILL BE COOLER WITH JUST A FEW SHOWERS OR WEAK
THUNDERSTORMS MAINLY OVER EAST CENTRAL WY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. CYCLONIC UPPER FLOW WILL
LINGER TUE NIGHT INTO WED. GFS PROGS THE CUTOFF TO SIT AND SPIN OVER
WESTERN ND TUE NIGHT INTO WED...WHICH SEEMS IMPROBABLE. THE FASTER
ECMWF/DGEX/NOGAPS SOLUTIONS SEEM MORE REASONABLE AND ARE PREFERRED.
FLOW ALOFT WILL BECOME NORTHERLY WED THEN BEGIN BACKIMG SLIGHTLY TO
NORTH NORTHWESTERLY THU. FLOW WILL BACK FURTHER TO NORTHWESTERLY FRI
AND REMAIN FROM THE NORTHWEST THROUGH SUN AS AN AMPLIFIED UPPER
RIDGE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL
LINGER OVER THE EASTERN PART OF THE FORECAST AREA TUE NIGHT...WITH A
CHANCE OF RAIN WED MAINLY IN AND NEAR THE MOUNTAINS IN ADDITION TO
OVER NORTHERN PORTIONS OF THE FORECAST AREA. WED WILL BE A FEW
DEGREES WARMER THEN THU WILL CONTINUE THE WARMING TREND AS LOW LEVEL
DOWNSLOPE FLOW PRODUCES ADIABATIC WARMING AND DRY CONDITIONS. FRI
AND SAT WILL BE DRY AND MILDER STILL WITH LITTLE CHANGE IN SURFACE
CONDITIONS. MOISTURE WILL BEGIN TO INCREASE LATE SAT AND SOME STORMS
WILL BE POSSIBLE SAT EVENING AND NIGHT. SUN WILL BE WARMER THAN
NORMAL WITH A CHANCE OF RAIN.

&&

.AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND MONDAY THOUGH LOCAL
MVFR CEILINGS/VSBYS POSSIBLE NEAR TSTMS MON AFTERNOON AND EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...JR
Hazardous weather outlook, May 27, 11:02 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1102 AM MDT SUN MAY 27 2007

WYZ059>070-281715-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1102 AM MDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO EARLY THIS EVENING WHILE MOVING EAST AT 20 MPH. WHILE NO
SEVERE WEATHER IS EXPECTED...BRIEF WIND GUSTS TO 40 MPH CAN BE
EXPECTED NEAR THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
THROUGH THURSDAY.

WARM AND WINDY CONDITIONS MONDAY AFTERNOON WILL INCREASE FIRE
DANGER CONCERNS AT LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-281715-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1102 AM MDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP AROUND MID AFTERNOON AND CONTINUE
THROUGH THIS EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE
ENOUGH TO SUPPORT A FEW STRONG STORMS MAINLY OVER DAWES...BOX BUTTE
...MORRILL AND CHEYENNE COUNTIES. HAIL AND GUSTY WINDS OVER 50 MPH
WILL BE THE MAIN WEATHER THREATS FROM THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE MONDAY AFTERNOON
AND MONDAY NIGHT...WITH A FEW POSSIBLY BECOMING STRONG OVER THE
NORTHERN AND EASTERN PARTS OF THE PANHANDLE.  THERE WILL BE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
IN THE AREA BETWEEN CHADRON AND SIDNEY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.